MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two echelon 10 45° pre-shaped tip microcatheters were observed with distal end damage upon shaping and resistance was encountered with an axium prime bare 3d coil.The patient was undergoing coil embolization surgery for treatment of an unruptured, saccular internal carotid artery aneurysm with a max diameter of 4 mm and a 2 mm neck diameter.Arterial access was gained via the femoral artery.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the reported device and any accessory devices were prepared, and the catheters were flushed, as indicated in the instructions for use (ifu).After microcatheter shaping, the distal end of the microcatheters were found to be damaged.They were replaced with a new medtronic catheters.Additionally, an axium coil could not be pushed out of the microcatheter.It was replaced with a new medtronic coil to complete the procedure.No patient symptoms or complications were associated with this event.Aside from flushing and shaping, no other action had been taken prior to the damage being observed.The cause of the damage was not determined.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): both echeleon-10 microcatheter and the single axium prime device were all returned for analysis within a shipping box, and within individual sealed plastic biohazard pouch.Visual inspection/damage location details: no introducer sheath was returned for assessment.The pushwire was found to be broken at the positive load indicator, with the release wire pulled; in addition, the pushwire was found to be kinked at ~8.1cm and kinked at ~153.3cm from the proximal end.The implant found to be detached and returned stretched and damaged.The polypropylene filament was found to be broken off the detach element (loop, stick and ball), but still intact with the implant coil distal tip.The shield coil was found to be in good condition.The coin was found to be retracted from the lumen stop.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed as the axium prime device was returned broken, kinked, and with the implant coil detached.The damage to the axium prime device was found to be consistent with advancement against resistance.The report states that ¿the echelon 10 45° pre-shaped tip microcatheters were observed with distal end damage upon shaping and resistance was encountered with an axium prime bare 3d coil.¿.The likely cause of the ¿coil resistance/stuck in catheter¿ was determined to be cause by the advancing the implant coil within the damaged microcatheters mentioned in the report.Both the echelon-10 microcatheters were returned and found to be both damaged.Resistance was able to be reproduced within both microcatheter.The axium prime device was found to be compatible with both echelon-10 microcatheter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the reported device and any accessory devices were prepared, and the catheters were flushed, as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23430405
Report Number9617601-2025-02432
Device Sequence Number18525586
Product Code KRD
UDI-Device Identifier00763000313685
UDI-Public(01)00763000313685(17)270226(10)228342408
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot Number228342408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale